MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. WALLACE¿ VAGINAL RING PESSARY; PESSARY, VAGINAL

SMITHS MEDICAL ASD, INC. WALLACE¿ VAGINAL RING PESSARY; PESSARY, VAGINAL
Catalog Number 700/300/110
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Renal Failure (2041); No Code Available (3191)
Date of Event 06/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported after use of a wallace¿ vaginal ring pessary, the patient experienced ureteral obstruction and acute post-renal failure.The adverse events were observed after a ct scan, which is when significant dilation of a ureter was confirmed on both sides.The pessary was then removed and an indwelling bladder caterer was placed.The patient's serum creatine was increased 3.2mg/dl.After this treatment, the patient excreted the maximum volume of dilute urine.The next morning, the patient's serum creatine was decreased to 0.8mg/dl.The patient then recovered after one day of observation.No permanent injury was reported.

Brand Name
WALLACE¿ VAGINAL RING PESSARY
Common Device Name
PESSARY, VAGINAL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6678481
Report Number3012307300-2017-01396
Device Sequence Number13946323
Product Code HHW
UDI-Device Identifier15019315015373
UDI-Public15019315015373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number700/300/110
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2017
Initial Report FDA Received Date06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight67